Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 29, 2007, 5:52 AM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 5:52 AM EDT (09:52 UTC)
- Expired
- Jul 29, 2007, 8:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 290953 FFWCTP PAC071-291245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 AM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 845 AM EDT... * AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL LANCASTER COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANCASTER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4001 7638 3998 7630 4008 7625 4009 7633 $$ FORECASTER: KF
1 follow-up statement
000
WGUS71 KCTP 291032
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 AM EDT SUN JUL 29 2007
PAC071-291245-
LANCASTER PA-
630 AM EDT SUN JUL 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
NORTHEASTERN LANCASTER COUNTY...
AT 626 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHEASTERN
LANCASTER COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON...EAST
PETERSBURG...EPHRATA...LANCASTER...LEOLA...LITITZ...MANHEIM AND NEW
HOLLAND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4001 7638 3998 7630 4017 7591 4029 7621
4024 7643
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:08 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 29, 4:08 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 AM EDT SUN JUL 29 2007 .SYNOPSIS... A STALLED FRONTAL BOUNDARY OVER SOUTHEAST PENNSYLVANIA WILL FINALLY BE PUSHED EAST OF THE REGION BY TUESDAY...AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A DYING COLD FRONT WILL LIKELY PUSH INTO PENNSYLVANIA BY NEXT FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NUMEROUS SHWRS/TSTMS ONGOING AT 3 AM IN VICINITY OF STALLED FRONTAL BOUNDARY OVR SOUTHERN PA. APPEARS SVR THREAT DIMINISHING AS LAPS CAPES VALUES FALLING BLW 1000J. HOWEVER...EXPECT ADDITIONAL SCT SHWRS/TSTMS TO PERSIST THRU THE REST OF THE MORNING OVR SOUTHERN PA...AIDED BY LARGE SCALE FORCING ASSOCIATED WITH APPROACHING SHORTWAVE. DAYTIME HEATING WILL AGAIN RESULT IN A MODERATELY UNSTABLE AIRMASS BY AFTN ALONG AND SOUTH OF THE FRONT...INTRODUCING THE RISK OF ISOLATED SVR WX BY AFTN. WEAK FLOW ALOFT ALSO SUGGESTS A THREAT OF LOCALLY HVY RAINFALL FROM SLOW MOVING STORMS....MAINLY ACROSS THE LOWER SUSQ VALLEY...WHERE POSITIVE PWATS ANOMALIES OF 1-2 STD ARE EVIDENT IN THE SREF DATA. A FAIRLY WIDE DISCREPANCY BTWN THE MET AND MAV POPS TODAY. HAVE LEANED TOWARD THE HIGHER MAV NUMBERS ACROSS SOUTHERN AREAS BASED ON THE ENSEMBLE PWAT DATA NOTED ABOVE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... DRIER/LOWER-PWAT AIR BEGINS TO DRAIN IN THIS EVENING AND POPS DECREASE OVERNIGHT INTO EARLY MONDAY. ADDITIONAL SHORTWAVE ENERGY DROPPING INTO BASE OF UPPER LVL TROUGH COULD PRODUCE A LAST ROUND OF CONVECTION MON AFTN OVER SOUTHEAST PA...WHERE ENSEMBLE CAPES RISE TO NEAR 1500J BY AFTN. 850 TEMPS NR 17C SUPPORT HIGHS A FEW DEG WARMER THAN TDY...MAINLY M-U80S VALLEYS/L80S MTNS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ SLIDES EWD FROM THE UPR OH VLY...PUSHING THE Q-STNRY BNDRY OFF THE MID-ATLANTIC COAST. ALOFT...PESKY MID/UPR LVL TROF AND ASSOC COOL POOL FINALLY APPEARS TO BE SHUNTED EWD WITH ANOMALOUS H5 HEIGHTS BUILDING EWD ACROSS THE UPR MIDWEST/GRT LKS. MODELS/EPS HAVE TRENDED DRIER COMPARED TO YESTERDAY/00Z RUNS AND THUS HAVE REMOVED POPS FOR TUE. THIS AGREES WITH PREVIOUS LONG TERM THINKING AS PWAT VALUES DROP AOB 1 INCH. TUE-WED SHOULD FEATURE DRY AND WARM CONDS WITH MAX TEMPS TOPPING OUT AOA NORMAL...IN THE LOW/MID 80S WEST TO MID/UPR 80S EAST. HAVE USED MANUAL BLEND OF ENS MOS/GMOS/HPC FOR TEMPS. SFC RIDGE AXIS IS FCAST TO CROSS THE REGION THUR WITH RETURN FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS TIME. INCREASING HEAT/HUMIDITY WILL TRANSLATE INTO DAILY SCHC/CHC FOR MAINLY AFTN CONVECTION AND HAVE POPS AOB 25 PCT THUR-SUN. HPC SFC PROGS SHOW A WEAK CLD FNTL BNDRY DROPPING SWD THRU THE STATE FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR CONVECTION. HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS OF UNCERTAINTY THIS FAR OUT. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... WILL KEEP THIS SHORT...AS STORMS OVER THE SE ARE WEAKENING SOME...BUF STILL SOME CONCERN OVER FLASH FLOODING. MAINLY MVFR CONDITIONS TODAY INTO MONDAY...AS HIGH DEWPOINTS WORKED BACK TO THE NORTH ON SAT...AFTER SQUALL LINE ON FRIDAY CLEARED THE AREA OUT. SOME IFR CONDITIONS AT TIMES...MAINLY AT NIGHT WITH FOG. THERE MAY BE A FEW HOURS OF VFR CONDITIONS EACH DAY...MAINLY ACROSS THE NORTHERN PART OF THE STATE. AFTER MONDAY...THE REMAINDER OF THE WEEK WILL BRING DRIER WEATHER AND IMPROVED FLYING CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...FITZGERALD SHORT TERM...FITZGERALD LONG TERM...STEINBUGL AVIATION...MARTIN/RXR
Hazardous weather outlook, Jul 29, 4:45 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT SUN JUL 29 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-300845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 445 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM TODAY IN THE VICINITY OF A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST PENNSYLVANIA. A FEW OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY. LARGE HAIL...DAMAGING WIND GUSTS AND EXCESSIVE RAINFALL ARE POSSIBLE IN A FEW ISOLATED SPOTS ACROSS THIS AREA BETWEEN LATE MORNING AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:58 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 AM EDT SUN JUL 29 2007 PAZ026-290630- HUNTINGDON- 158 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTINGDON COUNTY... AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF BREEZEWOOD...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SHADE GAP AROUND 215 AM...ORBISONIA AROUND 225 AM AND SHIRLEYSBURG AROUND 230 AM. FORECASTER: KF
Special weather statement, Jul 29, 2:47 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 247 AM EDT SUN JUL 29 2007 PAZ028-056-290715- JUNIATA-PERRY- 247 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM APPROACHING SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES... AT 241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF SHIPPENSBURG...MOVING NORTHEAST AT 10 MPH. LOCALLY STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BIG SPRING STATE PARK AND PERULACK AROUND 315 AM. FORECASTER: KF
Special weather statement, Jul 29, 3:11 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 AM EDT SUN JUL 29 2007 PAZ028-056-290745- JUNIATA-PERRY- 311 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN JUNIATA AND WESTERN PERRY COUNTIES... AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF LEWISTOWN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ACCOMPANY THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR BLAIN AROUND 330 AM...HONEY GROVE AROUND 335 AM AND SPRUCE HILL AROUND 345 AM. FORECASTER: KF
Local storm report, Jul 29, 3:16 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM TSTM WND DMG ORBISONIA 40.24N 77.89W
07/29/2007 HUNTINGDON PA EMERGENCY MNGR
LARGE TREE LIMBS DOWN
&&
KPFSpecial weather statement, Jul 29, 4:47 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT SUN JUL 29 2007 PAZ065-290915- YORK- 447 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN YORK COUNTY... AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF DALLASTOWN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR RED LION AROUND 455 AM...FELTON AROUND 500 AM...WINDSOR AROUND 505 AM AND EAST PROSPECT AROUND 515 AM. FORECASTER: KF
Special weather statement, Jul 29, 5:31 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 531 AM EDT SUN JUL 29 2007 PAZ066-291000- LANCASTER- 531 AM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY... AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANCASTER...MOVING NORTHEAST AT 10 MPH. LOCALIZED WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LITITZ AROUND 555 AM AND LEOLA AROUND 600 AM. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:33 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 27 min |
| Jul 29, 8:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 62 min |
| Jul 29, 8:41 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 56 min |
| Jul 29, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 44 min |
| Jul 29, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 44 min |
| Jul 29, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Union | 58 min |
| Jul 29, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 53 min |
| Jul 29, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jul 29, 6:53 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 46 min |
| Jul 29, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 54 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.